Jump to content
S1aw2

S1aw2: I panicked during my taper and took two different dosages to alleviate symptoms

Recommended Posts

S1aw2

Hi everyone, I apologize if I'm doing this wrong but I need advice. I've been on celexa at 5mg for two years. With permission from my GP (who suggested I could simply stop taking the 5mg all together or taper) I began tapering February 22nd at 2.5 until March 1st. I quit thinking it was such a low dosage nothing would happen. Withdrawals hit hard (daily headaches, nausea, flu like symptoms, sweating, chills, fatigue), after a visit to urgent care I restarted 5mg on March 5th. On March 6th the headaches were so bad I took a 10mg. On March 11th I could barely stay awake at work so I took a 5mg thinking that's what I'll stick with until I stayed awake the entire night so on the 12th I started back at the 10mg until currently.

 

My head feels like it's going to just explode. I can't do this anymore. My appetite has waned to the point if I eat I have to take pepto from nausea and I'm always hot. I work with the public and I look so out of it I've been sent home twice. My GP just told me to continue on the 10mg for a few days then go back to 5mg but what is a few days...what do you all think? I know I messed up, I panicked thinking a higher dosage would help faster. I know it was stupid now hindsight.

Share this post


Link to post
Altostrata

Welcome, S1aw2.

 

It sound like 10mg is too much for you. If I were you, I'd go back to 5mg right away. Be sure to take it at the same time each day.

 

Your system was used to 5mg, you probably were taking that low dose for a good reason -- you're sensitive to citalopram. Now, since you've had a withdrawal reaction and an adverse reaction to too high a dose, your system might be hypersensitized.

 

Despite what your GP might think, more is not better. It could be even 5mg is too much. It will take about 4 days for your system to register the dosage decrease to 5mg, your adverse reaction should decrease, be patient. Let us know how you're doing

Share this post


Link to post
S1aw2

Thank you for the advice! I’ll start the 5mg tonight during my regular time. I’m so scared of what’s to come, I can’t believe I did this jumping to a 10 and flip flopping. Anything to recommend for the fight ahead, medicine wise or to ease symptoms?

 

I’m also confused on half life..does that mean after 35 hours or so the medicine is depleted from the body so it’ll register the 5mg better?

Share this post


Link to post
ChessieCat

The first thing you need to do is to take 5mg consistently and keep daily symptom notes on paper.  This will allow the mods to assess your situation and whether 5mg is too much.

 

It's best to only make one change at a time, so please do not start adding in any other "medicine".  That will only make it difficult to see how 5mg taken consistently is working.

 

Please note:  Do not start any supplements at this time.  The only supplements which SA recommends are  Magnesium and Omega-3 Fish Oil .  Try a small amount one at a time to see how you respond.  Keep it Simple, Slow and Stable

 

Example:

 

6 a.m. Woke with anxiety
8 a.m. Took 2.5mg Lexapro
10 a.m. Stomach is upset
10:30 a.m. Ate breakfast
11:35 a.m. Got a headache, lasted one hour
12:35 p.m. Ate lunch
4 p.m. Feel a bit better
5 p.m. Took 2.5mg Lexapro
6 p.m. Ate dinner
9:20 p.m. Headache
10:00 p.m. Took 50mg Seroquel
10:20 p.m. Feeling dizzy
10:30 p.m. Fell asleep
2:30 a.m. Woke, took 3mg Ambien (NOT "took 1/2 tablet Ambien")
2:45 a.m. Fell asleep
4:30 a.m. Woke but got back to sleep

 

Edited by ChessieCat

Share this post


Link to post
S1aw2

Thank you ChessieCat! I’ll start monitoring. You guys are a blessing, thank you.

Share this post


Link to post
S1aw2

Update: So far so good on the 5mg, the headaches are getting better although around 5pm they tend to increase in pain. I take my celexa around 8pm.

 

I have however noticed I am having some severe memory recall in my dreams. Both of my parents have passed (I moved to my current state in 2014 with my bf at the time, he broke up with me a month later it was a sudden and extreme breakup, my dad suddenly passed in 2015 who I was very close to and my mom in 2018). I’m having very vivid dreams of my childhood and memories of back home, my parents, friends and my unwanted ex who I haven’t even seen since the breakup nearly five years ago. I wake up crying but otherwise I’m okay physically and mentally. Anyone have these side effects starting whether a first or second time?

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×